MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 213025-LVIS-D-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Intracranial Hemorrhage (1891)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was implanted in the patient and not returned to the manufacturer for evaluation.Procedural or medical imaging was not provided.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.The event as described could not be confirmed.
 
Event or Problem Description
It was reported through the lvis pas clinical study.An ae has been reported for subject (b)(6) at site usa-19.Ae name : intraoperative aneurysm rupture, event onset date : jun 26, 2019, event description : intraoperative aneurysm rupture, specify the event location: ipsilateral to target lesion, was the event a stroke?: yes, relatedness : study device-related , specify clinical outcome" subarachnoid hemorrhage, date reported to the sponsor : (b)(6) 2025, date of index procedure : (b)(6) 2018 , is the event a serious adverse event?: yes , outcome: resolved with sequelae.Additional information received stated that the cec adjudicated as study device-related, study procedure-related.Based on cec review it was minor intraoperative rupture with minor consequence.Due to the adjudication the site reported as disease-related.Cec adjudicated as study device-related, study procedure-related.Ct obtained (b)(6) 2019 (pod 1) showed small amount of subarachnoid hemorrhage and mild cerebral edema.Treated with mannitol, decadron and oxytocin.Headache, nausea, vomiting improved on (b)(6) 2019.Tolerating low dose nimodipine.Subject had some personal issues with car accident and home broken in, so he left against medical advice on (b)(6) 2019.A follow-up cerebral angiogram on (b)(6) 2020 showed good obliteration of the basilar aneurysm, but there was recurrence of the dural arteriovenous fistula.Care team did not feel that further embolism would be safe, underwent of radiosurgery for ablation of the aneurysm on (b)(6) 2020 to reduce bleeding risk.
 
Event or Problem Description
Supplemental report is being submitted to report a detailed medical review of operative note dated (b)(6) 2019, was performed on (b)(6) 2025.Data reviewed indicates as reported in the lvis pas study, the patient was treated with stent assisted coiling embolization for the treatment of a diagnosed basilar aneurysm.Surgical index procedure date was (b)(6) 2019.Medical review of operative note data indicates that an 0.021" microcatheter was then manipulated into the right p3 and lvis blue stent partially deployed for remodeling aneurysm neck.Control angiography was performed intermittently during the embolization process and coil protrusion outside aneurysm dome was noticed and control angiogram demonstrated contrast extravasation.Immediate heparin reversal was requested.Control angiogram showed cessation of the contrast extravasation and good aneurysm occlusion.Stent was reported as completely deployed.
 
Additional Manufacturer Narrative
Correction to g.4.For the correct awareness date of august 17, 2025 and i became aware of the error which needed a correction on (b)(6) 2025 correction to b.5., section d: device info (note d.4: lot number unknown) h.6, and h.11.Operative and discharge notes were provided.Procedure/medical information review: medical operative note review: a detailed medical review of operative note dated (b)(6) 2019, was performed on (b)(6) 2025.Data reviewed indicates as reported in the lvis pas study, the patient was treated with stent assisted coiling embolization for the treatment of a diagnosed basilar aneurysm.Surgical index procedure date was (b)(6) 2019.Medical review of operative note data indicates that an 0.021" microcatheter was then manipulated into the right p3 and lvis blue stent partially deployed for remodeling aneurysm neck.Control angiography was performed intermittently during the embolization process and coil protrusion outside aneurysm dome was noticed and control angiogram demonstrated contrast extravasation.Immediate heparin reversal was requested.Control angiogram showed cessation of the contrast extravasation and good aneurysm occlusion.Stent was reported as completely deployed.Intraoperative aneurysm ruptured with diagnoses occurred during the performance of the procedure (intraoperatively) on the index procedure date (b)(6) 2019.As reported an intraoperative aneurysm rupture was reported on index procedure date (b)(6) 2019 and treated with immediate intraoperative heparin and aneurysm coiling was continued.Data reviewed indicates that control angiogram showed cessation of the contrast extravasation and good aneurysm occlusion with stent reported as completely deployed.Patient received additional treatment with mannitol, decadron and oxytocin.Headache, nausea, vomiting improved on (b)(6) 2019.Good aneurysm occlusion and some left p1 stenosis was reported.Medical review of ct scan data dated (b)(6) 2019, was performed on (b)(6) 2025, with diagnostic findings indicating status post dural avf and basilar tip aneurysm embolization with a small amount of subarachnoid blood products.Mild cerebral edema reported.Medical review of discharge summary dated (b)(6) 2019, was performed on (b)(6)2025, indicates that the patient presented with an unruptured basilar tip aneurysm, patient admitted electively for procedure and was treated with stent assisted coiling, with intraoperative aneurysm rupture reported.Postoperative ct scan shows small amount of subarachnoid hemorrhage and mild cerebral edema, mannitol x 8 doses given.Decadron started, oxycontin - headaches improved was tolerating low dose nimodipine.Patient left hospital against medical advice to address personal issue at home (e.G., home broken into).Based on the review of the data and in my medical opinion, an intraoperative basilar aneurysm rupture occurred which was reported as an intraoperative surgical complication.Based on the review of available data and in my professional opinion, the relationship to the lvis device and coil devices to the event cannot be ruled out.No device malfunction was reported as associated with this matter and/or no device malfunction was reported as the cause of the event.Medical data reviewed indicates the operative physician reported ¿at a certain point, coil protrusion outside aneurysm dome was noticed and control angiogram demonstrated contrast extravasation.Data reviewed does not provide the circumstance as to why the aneurysm rupture occurred and list the intraoperative aneurysm rupture as a complication of the index procedure.A detailed medical review of the provided medical data found that an intraoperative basilar aneurysm rupture occurred and was reported as an intraoperative surgical complication.Based on the review of the available data, the relationship of the lvis device and coil devices to the event cannot be ruled out; however, no device malfunction was reported as associated with the event and/or no device malfunction was reported as the cause of the event.Without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination could not be performed as this information was not available at the time this investigation was performed.Complaint system review: a search of the complaint handling system could not be performed to determine if other similar complaints exist for this batch number, because the batch number was not provided for the product on this complaint file.Ifu review (additional information can be found in the ifu):potential complicationspotential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions¿ the hes is intended for single use only.Do not resterilize and/or reuse the device.After use, dispose in accordance with hospital, administrative and/or local government policy.Do not use if the packaging is breached or damaged.¿ the hes must be delivered only through a wire-reinforced microcatheter with a ptfe inner surface coating.Damage to the device may occur and necessitate removal of both the hes and microcatheter from the patient.¿ do not advance the v trak® delivery pusher with excessive force.Determine the cause of any unusual resistance, remove the hes and check for damage.¿ advance and retract the hes device slowly and smoothly.Remove the entire hes if excessive friction is noted.If excessive friction is noted with a second hes, check the microcatheter for damage or kinking.¿ if repositioning is necessary, take special care to retract the coil under fluoroscopy in a one-to-one motion with the v trak® delivery pusher.If the coil does not move in a one-to-one motion with the v trak® delivery pusher, or if repositioning is difficult, the coil may have become stretched and could possibly break.Gently remove and discard the entire device.¿ due to the delicate nature of the hes coils, the tortuous vascular pathways that lead to certain aneurysms and vessels, and the varying morphologies of intracranial aneurysms, a coil may occasionally stretch while being maneuvered.Stretching is a precursor to potential coil breakage and migration.¿ if resistance is encountered while withdrawing a coil that is at an acute angle relative to the microcatheter tip, it is possible to avoid coil stretching or breaking by carefully repositioning the distal tip of the catheter at, or slightly inside, the ostium of the aneurysm.By doing so, the aneurysm and artery act to funnel the coil back into the microcatheter.Introduction and deployment of the hes19.Seat the distal tip of the introducer sheath at the distal end of the microcatheter hub and close the rhv lightly around the introducer sheath to secure the rhv to the introducer.Do not over-tighten the rhv around the introducer sheath.Excessive tightening could damage the device.20.Push the coil into the lumen of the microcatheter.Use caution to avoid catching the coil on the junction between the introducer sheath and the hub of the microcatheter.Initiate timing using a stopwatch or timer at the moment the device enters the microcatheter.Detachment must occur within the specified reposition time.21.Push the hes through the microcatheter until the proximal end of the v trak® delivery pusher meets the proximal end of the introducer sheath.Loosen the rhv.Retract the introducer sheath just out of the rhv.Close the rhv around the v trak® delivery pusher.Slide the introducer sheath completely off of the v trak® delivery pusher.Use care not to kink the delivery system.To prevent premature hydration of the hes, ensure that there is flow from the saline flush.24.Under fluoroscopic guidance, slowly advance the hes coil out the tip of the microcatheter.Continue to advance the hes coil into the lesion until optimal deployment is achieved.Reposition if necessary.If the coil size is not suitable, remove and replace with another device.If undesirable movement of the coil is observed under fluoroscopy following placement and prior to detachment, remove the coil and replace with another more appropriately sized coil.Movement of the coil may indicate that the coil could migrate once it is detached.Do not rotate the v trak® delivery pusher during or after delivery of the coil into the aneurysm.Rotating the hes v trak® delivery pusher may result in a stretched coil or premature detachment of the coil from the v trak® delivery pusher, which could result in coil migration.Angiographic assessment should also be performed prior to detachment to ensure that the coil mass is not protruding into the parent vessel.25.Complete the deployment and any repositioning so that the coil will be detached within the reposition time specified in table 1.After the specified time, the swelling of the hydrophilic polymer may prevent passage through the microcatheter and damage the coil.If the coil cannot be properly positioned and detached within the specified time, simultaneously remove the device and the microcatheter.

Brand Name
HYDROSOFT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence  callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22986594
Report Number2032493-2025-90464
Device Sequence Number15800483
Product Code HCG
UDI-Device Identifier00842429100950
UDI-Public00842429100950
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P170013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number213025-LVIS-D-PMA
Device Catalogue Number213025-LVIS
Device Lot Number18051653UM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LVIS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAmerican Indian Or Alaskan Native